MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Rupture (2208); Clinical Endoleak (4843)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat a saccular abdominal aortic aneurysm (aaa located immediately above the aortic bifurcation.After the afx2 (bif) was implanted the final angiography did not show a leak and the physician completed the operation.Approximately five (5) years post initial procedure an endoleak was shown near the bifurcated section of the afx2 stent graft and it was determined that the aneurysm had ruptured.The physician elected to implant an endurant stent graft and excluder legs (non-endologix) stents to reinforce both legs.The endoleak was resolved, but the patient's bladder pressure was high; therefore, the physician elected to perform a laparotomy to lower the bladder pressure.The patient regained consciousness after the operation and is reportedly in stable condition.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm rupture complaint is unconfirmed.The type iiib endoleak and additional endovascular procedure (angiogram) complaints are confirmed.This is moderately consistent with the reported adverse event/incident.No contributing factors were identified.Device, user, procedure or anatomy relatedness of complaint cannot be determined.Procedure related harms cannot be determined.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21621145
Report Number3011063223-2025-00029
Device Sequence Number12890714
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)200611
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberBEA28-90/I20-30
Device Lot Number2256685008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale